Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Boundary-initiated wave phenomena in thermoelastic materials


Authors: T. S. Öncü and T. B. Moodie
Journal: Quart. Appl. Math. 48 (1990), 295-320
MSC: Primary 73B30; Secondary 73D99
DOI: https://doi.org/10.1090/qam/1052138
MathSciNet review: MR1052138
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The linear theory of Gurtin and Pipkin, and Chen and Gurtin is adopted to study one-dimensional progressive waves generated by thermal and mechanical disturbances applied at the boundary of a circular hole in an unbounded homogeneous thermoelastic medium. A ray-series approach is employed to generate asymptotic wavefront expansions for the field variables. The characteristics of the propagation process are obtained simply and directly. The solution is then specialized to the case where this theory reduces to the linearized theory of Lord and Shulman, and numerical results for various values of material parameters obtained from the ray-series solution in conjunction with the use of Padé approximants are displayed graphically.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73B30, 73D99

Retrieve articles in all journals with MSC: 73B30, 73D99


Additional Information

DOI: https://doi.org/10.1090/qam/1052138
Article copyright: © Copyright 1990 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website